MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55140
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Confusion/ Disorientation (2553)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a leak occurred.A 106x40cm ekosonic endovascular device was selected for use in a leg case with an antegrade approach.While administering therapy in the intensive care unit (icu), the nurse called the ekos helpline for information regarding transportation of the patient while on ekos to the computerized tomography (ct) scanner.The patient had become more confused over the course of the nurse's shift, and the physician ordered a ct scan to rule out potential issues in the patient's brain.Later on, the ekos helpline was called back, and it was reported that the ekos catheter was at 48 hours of usage and was now leaking at the blue piece that attaches the manifold to the catheter.The catheter was pulled per the physician's orders.The ct scan came back negative for any bleed.The patient was recovering well, and pressure was applied to the stick site post removal of the catheter.
 
Additional Manufacturer Narrative
Media review: the device was not returned for analysis; however, a video was provided that shows the device leaking from the strain relief of the manifold.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20043486
Report Number2124215-2024-51886
Device Sequence Number7971368
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model Number500-55140
Device Catalogue Number500-55140
Device Lot Number8035253061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Initial Report FDA Received Date08/22/2024
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown